MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the instructions-for-use, provided with the device after rolling the device the user is instructed to "grasp the leading edge of the device with an atraumatic grasper or grasping tool.Take care to grasp both mesh and frame material." in follow up it is reported that the surgeon rolls the mesh and grabs onto the echo frame only and not both mesh and frame as instructed in the instructions-for-use, prior to inserting the device down the 12 mm trocar.Grabbing only the echo frame and not both the mesh and frame, could cause the frame to detach from the mesh during deployment.The most probable root cause is determined to be use related.It was reported that the echo 2 device would be returned for evaluation.When the package was opened it only contained the outer carton with no device present inside.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in april, 2019.Not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the bard ventralight st w/ echo 2 device was placed into the abdomen laparoscopically and the mesh detached from the structural positioner (frame).Both parts (frame and mesh) were removed from the patient and a new mesh product was inserted to complete the procedure.There was no impact or injury to the patient.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9278897
Report Number1213643-2019-10590
Device Sequence Number2388865
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number5990011
Device Lot NumberHUDP1060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR